Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 25, 2014, 9:04 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2014, 9:04 PM MST (04:04 UTC)
- Expired
- Jul 26, 2014, 12:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 113 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 106 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2434 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740
WGUS55 KVEF 260404
FFWVEF
AZC015-260700-
/O.NEW.KVEF.FF.W.0034.140726T0404Z-140726T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
904 PM MST FRI JUL 25 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL MIDNIGHT MST
* AT 901 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR HUALAPAI MOUNTAIN PARK...OR
11 MILES SOUTHEAST OF KINGMAN...MOVING NORTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUALAPAI MOUNTAIN PARK
CAMP LEVI
CRUMB ROAD
WILD COW CAMPGROUND
THE DEAN PEAK BURN AREA
HUALAPAI MOUNTAIN ROAD
DW RANCH ROAD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
HEAVY RAIN IS FALLING ON THE DEAN PEAK BURN AREA. WATER LEVELS WILL
RISE VERY RAPIDLY...LEADING TO MUD AND DEBRIS FLOWS IN AND
DOWNSTREAM OF THE BURN AREA.
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3505 11411 3520 11402 3519 11383 3513 11367
3492 11367 3484 11411
$$
JA2 follow-up statements
240
WGUS75 KVEF 260507
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1007 PM MST FRI JUL 25 2014
AZC015-260700-
/O.CON.KVEF.FF.W.0034.000000T0000Z-140726T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
1007 PM MST FRI JUL 25 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST FOR
CENTRAL MOHAVE COUNTY...
AT 1001 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
MOVING NORTH AT 10 MPH FROM THE NORTHERN FACE OF HUALAPAI MOUNTAIN
INTO KINGMAN. RAIN GAGES AND RADAR ESTIMATES INDICATED BETWEEN
THREE-QUARTERS OF AN INCH AND 2 INCHES OF RAIN HAVE FALLEN OVER THE
NORTH PORTION OF HUALAPAI MOUNTAIN.
LOCATIONS IMPACTED INCLUDE...
HUALAPAI MOUNTAIN PARK
CAMP LEVI
CRUMB ROAD
WILD COW CAMPGROUND
THE DEAN PEAK BURN AREA
HUALAPAI MOUNTAIN ROAD
DW RANCH ROAD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN HAS FALLEN ON THE DEAN PEAK BURN AREA. WATER LEVELS WILL
RISE VERY RAPIDLY...LEADING TO MUD AND DEBRIS FLOWS IN AND
DOWNSTREAM OF THE BURN AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO DETECT
FLOODED ROADS.
&&
LAT...LON 3505 11411 3520 11402 3519 11383 3513 11367
3492 11367 3484 11411
$$
JA260
WGUS75 KVEF 260658
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1158 PM MST FRI JUL 25 2014
AZC015-260705-
/O.EXP.KVEF.FF.W.0034.000000T0000Z-140726T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
1158 PM MST FRI JUL 25 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT MST FOR CENTRAL
MOHAVE COUNTY...
HEAVY RAIN ENDED OVER THE HUALAPAI MOUNTAINS BEFORE 11 PM. LIGHT TO
MODERATE SHOWERS SHOULD DISSIPATE SHORTLY AFTER MIDNIGHT. NO REPORTS
OF FLASH FLOODING HAVE BEEN RECEIVED AND ANY FLOODING THAT MAY HAVE
OCCURRED AROUND THE HUALAPAI MOUNTAINS IS LIKELY SUBSIDING. THE
FLASH FLOODING WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE.
LAT...LON 3505 11411 3520 11402 3519 11383 3513 11367
3492 11367 3484 11411
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 8:22 PM MST, 42 minutes earlier.
Area forecast discussion, Jul 25, 8:22 PM MST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 822 PM PDT FRI JUL 25 2014 SYNOPSIS...MONSOON MOISTURE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO MUCH OF THE AREA THROUGH AT LEAST THE FIRST HALF OF NEXT WEEK. TEMPERATURES WILL GENERALLY BE NEAR NORMAL. && .UPDATE... QUICK UPDATE THIS EVENING TO ADJUST WORDING FOR SHOWERS AND THUNDERSTORMS. ANALYSIS OF CURRENT TRENDS SHOWS ACTIVITY IS ON THE WANE FOR MOST LOCATIONS. MOHAVE COUNTY IN ARIZONA IS THE EXCEPTION. CONTINUAL OUTFLOW FROM STORM COMPLEXES ARE FIRING OFF NEW CONVECTION THAT IS FEEDING OFF LINGERING INSTABILITY. THIS ACTIVITY WILL LAST FOR A FEW MORE HOURS BEFORE IT TOO BEGINS TO WEAKEN. && AVIATION...FOR MCCARRAN...A FEW LIGHT SHOWERS CONTINUE TO MOVE JUST EAST OF THE TERMINAL THIS EVENING. AN OUTFLOW BOUNDARY MOVED THROUGH THE TERMINAL FROM THE SOUTHEAST ABOUT AN HOUR AGO AND WILL KEEP WINDS BLOWING FROM 160 FOR A COUPLE MORE HOURS. AFTERWARD A RETURN TO SOUTHWESTLY WINDS IS EXPECTED. SATURDAY WILL SEE A SLIGHTLY HIGHER CHANCE OF A STORM AT THE TERMINAL...WITH HIGHER CHANCES IN THE MORMON MESA...PEACH SPRINGS...AND DAGGETT CORRIDORS. ANY THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN AND LOW CEILINGS ALONG WITH ERRATIC GUSTY WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM CHANCES THIS EVENING WILL BE MAINLY SOUTHEAST OF AN ARC FROM YUCCA VALLEY TO LAS VEGAS TO LITTLEFIELD ARIZONA. CHANCES WILL SPREAD FARTHER NORTH AND WEST OVER THE WEEKEND...ENCOMPASSING THE ENTIRE MOJAVE DESERT AND SOUTHERN GREAT BASIN BY SUNDAY. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND LOW CEILINGS ALONG WITH ERRATIC GUSTY WINDS. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && .PREV DISCUSSION... /ISSUED 200 PM PDT FRI JUL 25 2014/ SHORT TERM...THROUGH SUNDAY NIGHT...ORIGINAL BAND OF CLOUDS WHICH PUSHED INTO THE AREA OVERNIGHT WAS LOCATED FROM YUCCA VALLEY THROUGH LAS VEGAS TO LITTLEFIELD ARIZONA AT 130 PM. SOUTH OF THIS ORIGINAL BAND...SKIES HAD CLEARED AND THE SUNSHINE WAS FUELING THUNDERSTORM DEVELOPMENT OVER MOHAVE COUNTY. THE MOISTURE WILL PUSH FARTHER NORTHWEST TOMORROW AND SHOULD COMPLETELY OVERSPREAD THE AREA SUNDAY...WITH THUNDERSTORM CHANCES SPREADING NORTHWEST AS WELL. DEVELOPMENT EACH DAY WILL BE FOCUSED BY TERRAIN AND DIFFERENTIAL HEATING BOUNDARIES...UNLESS AN UNFORESEEN MESOSCALE CONVECTIVE VORTEX DRIFTS IN FROM THE SOUTH. TEMPERATURES WILL GENERALLY BE WITHIN FIVE DEGREES OF NORMAL...WITH POINT TEMPS BEING HIGHLY DEPENDENT ON CLOUD COVER AND PRECIP. LONG TERM...MONDAY THROUGH FRIDAY NIGHT. MOISTURE WILL REMAIN IN PLACE FOR THE EARLY PART OF THE WEEK BRINGING NEAR OR SLIGHTLY BELOW AVERAGE TEMPERATURES AND A CHANCE FOR THUNDERSTORMS. HAVE TRENDED SLIGHTLY COOLER WITH THE FORECAST AS THERE WILL LIKELY BE LINGERING CLOUD COVER EACH DAY THROUGH WEDNESDAY. AREAS WITH THE BEST CHANCE AT PRECIPITATION WILL CONTINUE TO BE MOHAVE...CLARK...LINCOLN...AND EASTERN SAN BERNARDINO COUNTIES. A BIT OF DRYING IS EXPECTED FOR LATER IN THE WEEK...REDUCING THE CHANCE FOR PRECIPITATION AND BRINGING A SLOW WARMING TREND. && && UPDATE/AVIATION: LERICOS FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:11 PM MST | Areal Flood Advisory | VEF | Mohave | 109 min |
| Jul 25, 10:10 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 26, 2:17 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 26, 3:31 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.